MAUDE Adverse Event Report: SEE H.10 DELTAFILL18 18MM X 55CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAFILL18 18MM X 55CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF181855
Medical Device Problem Codes Difficult To Position (1467); Premature Activation (1484); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Concomitant med products: prowler select plus microcatheter (606s255fx/17745485), enpower control cable (ecb000182-00/s13941), detachment control box (dcb2000500), guidewire (terumo radifocus 0.016), guiding catheter (rim 5fr contrast catheter).The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, after the contrast catheter was advanced from the femoral artery, it was placed at the introitus part of the left internal iliac artery (iia).The prowler select plus microcatheter (606s255fx / 17745485) was advanced but due to the heavy tortuousness of the introitus portion from the external iliac artery (eia) to the iia, the contrast catheter became wedged and as a result, the microcatheter had difficulty advancing but it was eventually placed with force at the iia.The delivery of the deltafill18 18mm x 55cm (dlf181855 / s13470) was started.Fluoroscopy was used to ensure that the marker passes over the hub.The coil delivery system had difficulty at the location where the contrast catheter became wedged and the microcatheter had difficulty with advancement when it was passing through.It was not possible to deliver the coil at the target site as the coil came out as one loop.Strong resistance was felt when the physician attempted to remove the coil from the microcatheter; the coil and the microcatheter were removed from the patient as a unit.When the delivery wire was withdrawn, it was confirmed that the coil had become detached in the microcatheter.It was confirmed that no coils remained in the patient¿s body.A competitive pushable coil was used to replace the deltafill 18 coil; it was placed using the contrast catheter.A stent graft was placed without any issue after the placement of the competitive pushable coil.The procedure was completed without further issue.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.
 
Additional Manufacturer Narrative
(b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure, after the contrast catheter was advanced from the femoral artery, it was placed at the introitus part of the left internal iliac artery (iia).The prowler select plus microcatheter (606s255fx / 17745485) was advanced but due to the heavy tortuousness of the introitus portion from the external iliac artery (eia) to the iia, the contrast catheter became wedged and as a result, the microcatheter had difficulty advancing but it was eventually placed with force at the iia.The delivery of the deltafill18 18mm x 55cm (dlf181855 / s13470) was started.Fluoroscopy was used to ensure that the marker passes over the hub.The coil delivery system had difficulty at the location where the contrast catheter became wedged and the microcatheter had difficulty with advancement when it was passing through.It was not possible to deliver the coil at the target site as the coil came out as one loop.Strong resistance was felt when the physician attempted to remove the coil from the microcatheter; the coil and the microcatheter were removed from the patient as a unit.When the delivery wire was withdrawn, it was confirmed that the coil had become detached in the microcatheter.It was confirmed that no coils remained in the patient¿s body.A competitive pushable coil was used to replace the deltafill 18 coil; it was placed using the contrast catheter.A stent graft was placed without any issue after the placement of the competitive pushable coil.The procedure was completed without further issue.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.Investigation summary: summary: the embolic coil is not attached and was not returned.The soft distal end of the device positioning unit (dpu) is kinked.The device is fully unsheathed and fully advanced.The resheathing tool has been advanced to the green introducer.There are kinks in the dpu core wire approximately 9 cm, 21 cm, 24 cm, 80 cm, 108 cm, 110 cm, 165 cm, and 166 cm from the proximal end.The rh coil has not heated.There is blood in the distal outer sheath at the rh coil and extended coil sections of the dpu.The v-notch of the resheathing tool is undamaged.Investigation conclusion: the complaint of positioning difficulty is situationally dependent and cannot be confirmed in the laboratory.However, there are several bends observed in the dpu core wire, and these could contribute to difficulty with steering or positioning the embolic coil.The complaint of premature detachment is confirmed.The embolic coil is detached, and the rh coil has not heated, indicating that the coil detached mechanically.Bends in the dpu core wire are indicative of the application of excessive force to the device, possibly in an attempt to overcome resistance where the contrast catheter was reportedly wedged.Mechanical detachment is also generally indicative of the application of excessive force, often as a device is being retracted against resistance.The embolic coil was not returned.Thus, evaluation of the embolic coil was not possible.Device history lot: a review of manufacturing documentation associated with this lot (s13470) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4).Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.

Brand Name
DELTAFILL18 18MM X 55CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7457259
Report Number3008114965-2018-00599
Device Sequence Number13710612
Product Code KRD
UDI-Device Identifier10886704077152
UDI-Public(01)10886704077152(11)170317(17)200229(10)S13470
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberDLF181855
Device Lot NumberS13470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer04/03/2018
04/03/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date05/01/2018
06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1